Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 16, 5:08 PM EST, 24 minutes earlier.
Area forecast discussion, Aug 16, 5:08 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
608 PM EDT TUE AUG 16 2016
.SYNOPSIS...
A cold front will move across much of the area late tonight into
Wednesday morning. This front slowly moves to the south through
the day, and dissipates through Thursday. A back door front may
move into the area late Friday into the weekend as high pressure
builds across the area from the northeast. A cold front from the
west is expected to move across the area around Monday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
600-630 PM Update...Convection that initiated along a pre-frontal
trough continues to steadily track east-northeastward from
northeastern Maryland to northeastern Pennsylvania. There is not a
lot of forcing, however with a hot and very humid airmass
convection has tended to organize into a few line segments/clusters
as enough of a cold pool developed. A couple of bowing features
were evident especially earlier on. The convection is weakening
however overall, although a cell in northeastern Maryland is
currently the strongest. The severe weather threat looks to be
waning, however will hold onto the watch for now.
Otherwise, just about all of the available hires CAM guidance
shows convection quickly dissipating as it moves east of the I-95
corridor/Delaware Valley after sunset. Despite a lack of large-
scale forcing overhead and instability becoming increasingly
elevated later into the night, an isolated shower or storm cannot
be ruled out even during the overnight given how warm, moist and
unstable the airmass is.
The Excessive Heat Warning and Heat Advisories are expected to
expire as scheduled (8 PM). It will continue to be muggy tonight,
especially along and southeast of I-95 where temps overnight only
fall into the upper 70s and dewpoints are in the mid 70s. Slightly
cooler and drier air arrives by early morning across northeastern
PA as a cold front arrives from the west.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The cold front is expected to reach the I-95 corridor by midday
Wednesday. The front looks to get hung up in the coastal plain of
S NJ and Delmarva during the afternoon. Accordingly, we will see a
relief from the excessive heat and humidity west of the fall line
with highs in the 80s and dewpoints in the 60s. A much different
story across the coastal plain with highs in the low to mid 90s
and dewpoints in the 70s. Peak heat indices are forecast to reach
or possibly exceed 100F at ACY, MIV, DOV, ESN and GED, but be just
below heat advisory criteria.
Another round of showers and storms are expected along and south
of the front Wednesday afternoon. PoPs are highest across the
Delmarva and far southern NJ near the DE Bay. Locally heavy rain
and strong winds are possible with moderate instability forecast
to develop and deep-layer shear strengthening ahead of an upper
shortwave trough.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The frontal boundary will slowly sag to our south Wednesday night
into Thursday, before dissipating. Meanwhile, a couple of short
wave/vorticity impulses will move across the area. This will help
create scattered showers and thunderstorms, especially across the
southern half of the area. Thursday will continue to be warm and
humid, but not as hot and humid as the past several days, so heat
index values are not expected to reach advisory levels.
On Friday into the weekend, a back door cold front may dip down
across the area from the north as high pressure builds in from the
northeast. There is the potential for scattered showers and
thunderstorms to develop as several short wave/vorticity impulses
move across the area. Hot and humid weather continues with
temperatures well into the mid-upper 80s and low 90s. However,
heat index values are not expected to reach advisory levels.
A cold front is expected to approach the area overnight Sunday
and move into the area by Monday morning, and progress eastward
through Monday night. Increasing precipitation chances for showers
and thunderstorms are expected by Sunday night, with the highest
probabilities Monday into Monday night.
The front should have pushed offshore by Tuesday morning and all
precipitation should be moving offshore as well. With the frontal
passage, cooler air should move in, and return closer to normal.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Outside of any showers and thunderstorms, expect generally VFR
conditions with S-SW winds 10-15 kt into this evening. As of 22z,
some showers and thunderstorms have cleared RDG and will do so
soon at ABE. For the I-95 TAF sites, some convection will move
through between 2230-0030Z however a weakening trend is occurring.
A brief period of IFR vsbys and gusty westerly winds are possible
with these storms. It is still uncertain if storms make it farther
east into MIV/ACY with instability waning after sunset.
Showers and storms should dissipate by midnight, leaving VFR
conditions through the remainder of the TAF period overnight.
Winds should shift to westerly by early morning but will generally
be 10 kt or less. Temporary MVFR conditions with cigs 1500-3000 ft
may develop during the mid morning hours as stratocu develops.
Otherwise, VFR tomorrow. NW winds will be in the 10-15 kt range
during the morning, weakening a bit to 10 kt or less during the
afternoon.
OUTLOOK...
Wednesday night...Generally VFR. Chance of showers/thunderstorms
across southern NJ and DE/MD which may lead to temporarily lower
conditions.
Thursday-Thursday night...Generally VFR. A chance of showers or
thunderstorms during the afternoon.
Friday-Friday night...VFR.
Saturday-Sunday...Generally VFR. Chance of showers and
thunderstorms, especially during the day, possibly leading to lower
condition.
&&
.MARINE...
S-SWly winds are starting to strengthen, especially on the
northern coastal waters this afternoon, with gusts at or above 20
kt already observed. Expect this to continue this evening with
frequent gusts to 25 kt likely. Seas should subsequently increase
as well. It still looks as if the northern NJ coastal waters will
meet SCA criteria for both winds and seas. For the southern
coastal waters, conditions are expected to remain just below SCA
criteria, but we will continue to monitor. SCA conditions are not
expected on the Delaware Bay. Gusty winds will be possible in the
vicinity of any thunderstorms. The storms will threaten the upper
DE Bay between 530 and 7 PM and then coastal waters between after
sunset this evening.
Rip Currents....The risk for the formation of dangerous rip
currents will be low through the rest of today and again on
Wednesday.
OUTLOOK...
Wednesday night-Sunday...Sub-Small Craft Advisory conditions
expected across the waters through the period. Winds may
periodically gust 15-20 knots.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ060>062-101-
103-105.
Excessive Heat Warning until 8 PM EDT this evening for PAZ070-
071-102-104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ009-010-
012>014-016-020>027.
Excessive Heat Warning until 8 PM EDT this evening for NJZ015-
017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ002>004.
Excessive Heat Warning until 8 PM EDT this evening for DEZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
019-020.
MARINE...Small Craft Advisory until 5 AM EDT Wednesday for ANZ450-451.
&&
Synopsis...Robertson
Near Term...Gorse/Klein
Short Term...Klein
Long Term...Robertson
Aviation...Gorse/Klein/Robertson
Marine...Klein/RobertsonHazardous weather outlook, Aug 16, 2:51 PM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT TUE AUG 16 2016
NJZ001-007-008-PAZ054-055-172000-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
351 PM EDT TUE AUG 16 2016
...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE
AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ009-010-PAZ060>062-101-103-105-172000-
HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
351 PM EDT TUE AUG 16 2016
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE
AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-172000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
351 PM EDT TUE AUG 16 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE
AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ008-012-015-NJZ016-027-172000-
CECIL-KENT MD-QUEEN ANNES-SALEM-SOUTHEASTERN BURLINGTON-
351 PM EDT TUE AUG 16 2016
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE
AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002>004-MDZ019-020-NJZ012>014-020>026-172000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
351 PM EDT TUE AUG 16 2016
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE LATER THIS
AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN COULD RESULT IN
FLOODING IN POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-172000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
351 PM EDT TUE AUG 16 2016
...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ431-450>455-172000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT TUE AUG 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 16, 4:08 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT TUE AUG 16 2016
MDZ008-PAZ101-102-162200-
CECIL-WESTERN CHESTER-EASTERN CHESTER-
508 PM EDT TUE AUG 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE...CENTRAL
CECIL...CHESTER AND WESTERN DELAWARE COUNTIES...
AT 507 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCK SPRINGS...OR 12
MILES NORTH OF HAVRE DE GRACE...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...ELKTON...CALVERT...COATESVILLE...WESTTOWN...
DOWNINGTOWN...KENNETT SQUARE...OXFORD...PARKESBURG...NORTH EAST...
WEST GROVE...RISING SUN...CHARLESTOWN...MARSHALLTON...
PLEASANT HILL...HOMEVILLE...MOUNT VERNON...WOODLAWN...
LADENBERG AND CHERRY HILL.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3972 7623 3973 7610 3976 7606 3983 7604
3987 7599 3995 7600 4005 7593 4012 7548
3992 7553 3993 7553 3983 7563 3981 7570
3972 7579 3963 7579 3958 7582 3954 7602
3955 7608
TIME...MOT...LOC 2107Z 254DEG 37KT 3973 7617
JJMSpecial weather statement, Aug 16, 4:10 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT TUE AUG 16 2016
PAZ054-162145-
CARBON-
510 PM EDT TUE AUG 16 2016
...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...
AT 510 PM EDT...A STRONG THUNDERSTORM WAS OVER GRIER CITY-PARK
CREST... OR NEAR TAMAQUA...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...PALMERTON...JIM THORPE...NESQUEHONING...WEATHERLY...
CHRISTMANS...NEW MAHONING...PENN FOREST RESERVOIR...
BELTZVILLE STATE PARK...ALBRIGHTSVILLE...LAKE HARMONY...
MECKESVILLE...LANSFORD...SUMMIT HILL...BOWMANSTOWN...
BEAVER MEADOWS...PARRYVILLE...WEISSPORT...
TRESCKOW AND WEISSPORT EAST.
LAT...LON 4109 7560 4099 7550 4095 7557 4082 7548
4078 7567 4073 7576 4081 7588 4091 7599
4101 7573 4103 7574 4105 7577 4109 7577
4113 7568
TIME...MOT...LOC 2110Z 238DEG 34KT 4080 7605
POSpecial weather statement, Aug 16, 4:36 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 PM EDT TUE AUG 16 2016
PAZ060-070-101>104-162230-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-EASTERN
CHESTER-DELAWARE-
536 PM EDT TUE AUG 16 2016
...A FEW STRONG THUNDERSTORMS WILL AFFECT CHESTER...SOUTHEASTERN
BERKS...CENTRAL DELAWARE AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 535 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE
NEAR PARADISE...OR 9 MILES EAST OF WILLOW STREET...MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...POTTSTOWN...PHOENIXVILLE...WEST
NORRITON...COATESVILLE...
WESTTOWN...DOWNINGTOWN...FOLCROFT...SWARTHMORE...KENNETT SQUARE...
COLLEGEVILLE...ROYERSFORD...PARKESBURG...TRAPPE...HONEY
BROOK...ELVERSON...
VALLEY FORGE...MARSHALLTON...HOMEVILLE AND GLENMOORE.
LAT...LON 3983 7602 3985 7602 3987 7599 3992 7600
3994 7598 3995 7600 4004 7593 4011 7594
4014 7588 4016 7589 4032 7554 3989 7527
3981 7603 3983 7604
TIME...MOT...LOC 2135Z 250DEG 32KT 3995 7610
POLocal storm report, Aug 16, 4:42 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST READING REGIONAL AIRPOR 40.38N 75.97W
08/16/2016 M48 MPH BERKS PA ASOS
&&
EVENT NUMBER PHI1601737
GORSESpecial weather statement, Aug 16, 4:44 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
544 PM EDT TUE AUG 16 2016
PAZ054-055-162245-
CARBON-MONROE-
544 PM EDT TUE AUG 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE AND
EASTERN CARBON COUNTIES...
AT 544 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WHITE HAVEN TO WALNUTPORT...AND MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...EAST STROUDSBURG...TOBYHANNA...PALMERTON...JIM
THORPE...
WIND
GAP...SKYTOP...CHRISTMANS...TANNERSVILLE...MOUNTAINHOME...REEDERS...
POCONO PINES...BELTZVILLE STATE PARK...ECHO LAKE...DELAWARE WATER
GAP...
MECKESVILLE...ARROWHEAD LAKE...CANADENSIS...ANALOMINK AND JONAS.
LAT...LON 4125 7518 4120 7514 4115 7515 4114 7509
4104 7503 4100 7512 4097 7514 4093 7522
4086 7529 4079 7565 4098 7581 4101 7573
4108 7577 4113 7569 4112 7564 4123 7554
TIME...MOT...LOC 2144Z 247DEG 29KT 4110 7584 4073 7560
POSpecial weather statement, Aug 16, 5:31 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT TUE AUG 16 2016
DEZ001-MDZ008-PAZ070-071-101-102-162300-
NEW CASTLE-CECIL-WESTERN CHESTER-PHILADELPHIA-EASTERN
CHESTER-DELAWARE-
631 PM EDT TUE AUG 16 2016
...A FEW STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
CECIL...SOUTHEASTERN CHESTER...DELAWARE AND SOUTHWESTERN
PHILADELPHIA COUNTIES...
AT 629 PM EDT...A FEW STRONG THUNDERSTORMS WERE NEAR A LINE
EXTENDING FROM LADENBERG TO NEAR HAVRE DE GRACE...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...WEST CHESTER...ELKTON...CALVERT...CHESTER...
YEADON...WESTTOWN...CARNEYS POINT...DOWNINGTOWN...FOLCROFT...
SWARTHMORE...ELSMERE...KENNETT SQUARE...NEW CASTLE...PENNS GROVE...
NORTH EAST...WEST GROVE...RISING SUN AND DELAWARE CITY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4009 7561 3993 7524 3985 7533 3977 7546
3971 7548 3972 7552 3967 7555 3965 7558
3962 7556 3964 7560 3962 7561 3959 7560
3951 7568 3952 7598 3955 7603 3955 7608
3962 7614
TIME...MOT...LOC 2229Z 244DEG 25KT 3977 7577 3957 7607
POThunderstorm Wind, Sussex
- When
- August 16, 5:32 PM EST
- Where
- Sussex County, 0.69 mi S of Middleville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.040, -74.880
Trees, poles and wires were taken down due to thunderstorm winds.
Thunderstorm Wind, Sussex
- When
- August 16, 5:35 PM EST
- Where
- Sussex County, 3.46 mi NW of Five Pts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.120, -74.910
Trees and wires downed due to thunderstorm winds.
Thunderstorm Wind, Sussex
- When
- August 16, 6:00 PM EST
- Where
- Sussex County, 1.04 mi E of Montague
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.300, -74.780
Trees and wires downed due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 16 to 22, 20162 injured · $50 million · 1 event
- Damaging Winds in Pennsylvania, August 16, 20164 injured · $107,000 · 52 kt wind · 27 events
- Flash Flood and Damaging Wind in Vermont, August 16 to 17, 2016$550,000 · 50 kt wind · 2 events
- Damaging Winds in Pennsylvania, August 16, 2016$70,000 · 50 kt wind · 9 events
- Lightning Strike in Wisconsin, August 16, 2016$70,000 · 1 event
- Damaging Winds in Tennessee, August 16 to 17, 20164 injured · 50 kt wind · 6 events
- Damaging Wind in Arizona, August 16, 2016$50,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in New York, August 16, 2016$26,000 · EF0 · 4 events
- Damaging Winds in New York, August 16, 2016$16,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Virginia, August 16, 2016$20,000 · 1.25 in hail · 2 events
- Damaging Winds in West Virginia, August 16, 2016$17,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in Minnesota, August 16, 20161.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643836, 643837, 643838.